Mental Disorders

Ask Dr. Dombeck
Ask Dr. Dombeck
Psychotherapy and Mental Health Questions

Father In Romania

My father is 80 years old. He was chemical engineer and had a production manager position for a long period. He retired on 1977. In the last two years he started to loose his interest in life and after the death of his younger brother in an accident his mental state is worse. We live in Romania and here the possibility of offering good assistance in an asylum is out of discussion so I try hard to help him, my mother and myself. I tried several treatments usually drugs for brain stimulation (sermion, doxepin, tanakan, nicerium) but the result was in giving him an agitation and everybody was unhappy I stopped and continued with tioridazin one tablet before going to bed. He was silent for a while but he started not to sleep the whole night and not to let the others either. He cries a lot and has moments of angriness against everybody and sometime against my mother very strange because they were a perfect couple. He hasn't lost his interest in sex and is very unhappy of not being able to perform I really have no idea of the treatment to follow and the reality is that I have very few time to spend with both of them. Maybe you can give me a suggestion.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources